MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 4.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 4.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number TRULIANT PS CEM FEM PS CEM RIGHT SZ 4.5
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately five months post initial rtka, the (b)(6) y/o male patient had a revision due to a loose tibia and femur.After trialing the femoral component, the surgical team could not match the definitive components to match stem position of the trial, when all setting were mimicked.The 4mm offset bushing of the trial was in position 9, which surgeon selected during case.Later trials were built and 4mm trial femoral bushing was set to 9.Trialing was completed and surgeon instructed us to build final implants.When we built femur with 4mm bushing set to 9 final femur did not look like the trial components.Both were 4mm bushings set to 9 and stem position was completely different.After much discussion and analysis from surgeon and our sales team we decided to reposition bushing until it replicated the trial implant.This exercise caused us to move from 9 to somewhere between 5-6.It almost seemed like the laser etchings were mal positioned.Component was cemented and implanted successfully, and knee was very stable.Below we attached dgf of implants but we are not sure which 4mm bushing was the problematic one.Patient was last known to be in stable condition following the event.The device will not be returned for analysis due to hospital policy.
 
Additional Manufacturer Narrative
Concomitant medical products: truliant tib imp psc insert sz 4.5, 12mm, cat# 02-022-44-4512, serial# (b)(4), truliant tib fit tray cem sz 4.5f/4.5t, cat# 02-022-45-4545, serial# (b)(4).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3) the revision reported was likely the result of an insufficient bond between the implants and the bones, which led to aseptic (non-infected) femoral and tibial loosening.However, this cannot be confirmed as the explants were not available for evaluation and x-rays were not provided.The most probable root cause associated with the reported event of "loosening¿ is associated with weakened integration of the device at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.

Brand Name
TRULIANT PS CEM FEM PS CEM RIGHT SZ 4.5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key12771523
Report Number1038671-2021-00592
Device Sequence Number3144673
Product Code JWH
UDI-Device Identifier10885862314574
UDI-Public10885862314574
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K171045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRULIANT PS CEM FEM PS CEM RIGHT SZ 4.5
Device Catalogue Number02-020-11-0345
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer03/25/2022
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale